Reversible cerebral perfusion abnormalities associated with cyclosporine therapy in orthotopic liver transplantation

Mordechai Lorberboym*, David J. Bronster, Mika Lidov, Neeta Pandit

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

A 60-yr-old woman experienced several episodes of generalized seizures following 2 wk of immunosuppressive therapy with cyclosporine for orthotopic liver transplantation. CT showed low density in the white matter of the parieto-occipital lobes. A 99mTc-HMPAO brain SPECT showed diminished perfusion in the parieto-occipital cortex bilaterally. Although the cyclosporine was discontinued, the patient's neurologic status initially worsened and then improved over the next several days. Repeat perfusion brain SPECT showed resolution of most of the perfusion abnormalities, while repeat CT showed persistent white matter changes in the parieto-occipital lopes. We report the presence of reversible cortical perfusion abnormalities in conjunction with cyclosporine therapy. The findings suggest that perfusion brain SPECT may be a sensitive monitor of cyclosporine-induced neurotoxicity.

Original languageEnglish
Pages (from-to)467-469
Number of pages3
JournalJournal of Nuclear Medicine
Volume37
Issue number3
StatePublished - Mar 1996
Externally publishedYes

Keywords

  • brain SPECT
  • cyclosporine
  • liver transplantation
  • seizures

Fingerprint

Dive into the research topics of 'Reversible cerebral perfusion abnormalities associated with cyclosporine therapy in orthotopic liver transplantation'. Together they form a unique fingerprint.

Cite this